Thunderstorm Wind, Claiborne
- When
- March 4, 8:30 PM CST
- Where
- Claiborne County, 15 mi N of Homer
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.000, -93.067
Power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 4, 2:30 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST THU MAR 4 2004 .DISCUSSION... REGIONAL RADARS SHOW AN INTENSE SQUALL LINE MOVING THROUGH THE DALLAS METROPLEX TOWARD THE AREA. OUR AFTERNOON SURFACE ANALYSIS INDICATE TEMPS ACROSS AREA HAVE BEEN SLOW TO WARM UP...BUT A DRY SLOT OUT AHEAD OF THE UPPER LOW SHOULD HELP TEMPS A LITTLE DURING THE REMAINDER OF THE AFTERNOON. SEE PREVIOUS DISCUSSION FOR THIS AFTERNOON/S SEVERE WEATHER SOUNDING ANALYSIS. MODELS HAVE CONTINUED TO ERROR IN TRACKING THIS UPPER LOW THE LAST 24 HOURS...AS IT HAS CONTINUED TO TAKE A MORE SOUTHERN TRACK FROM THE PREVIOUS FORECAST. SPEED OF THE LOW HAS ALSO BEEN OFF BY THE MODELS...BUT THEY ALL HAVE ADJUSTED SOME BY SLOWING IT DOWN. CURRENT POSITION OF THE LOW IS JUST SOUTH OF EL PASO...WITH THE MODELS FORECASTING IT MOVING IT INTO NORTHERN KANSAS BY MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS ARE COMING...AND THE POTENTIAL FOR SEVERE WEATHER LOOKS PROMISING. THE ESTIMATED SQUALL LINE POSITION IS CURRENTLY NEAR A CLARKSVILLE...TYLER LINE BY 430 PM. THEN SLOWING DOWN AND REACHING THE LOUISIANA AND ARKANSAS BORDERS OF TEXAS BY 700 PM. AFTER THIS THINGS REALLY SLOW DOWN AND THE MODELS DO NOT HAVE PRECIPITATION EXITING NORTH CENTRAL LOUISIANA UNTIL FRIDAY AFTERNOON. AS A RESULT HEAVY RAIN WILL SET UP ACROSS...NORTHERN LOUISIANA...SOUTHERN ARKANSAS...AND DEEP EAST TEXAS TONIGHT...THUS I WILL ISSUE A FLOOD WATCH TO COINCIDE WITH THIS FORECAST. LATEST MCD INDICATES A TORNADO WATCH IS MOST LIKELY ON THE WAY FROM SPC...AS STORMS ARE HOLDING THEIR INTENSITY AS THEY CONTINUE MARCH TOWARD THE AREA. THINGS CLEAR OUT TOMORROW WITH DRY WEATHER THROUGH THE REST OF THE SHORT TERM AND EXTENDED FORECAST PACKAGE. WILL STAY CLOSE TO GFS MINS...THEN BALANCE BETWEEN GFS AND MOS ON MAXES. SORRY ABOUT NOT DISCUSSING MODELS IN MORE DETAIL...BUT SEVERE WEATHER IS IMMINENT. && .PRELIMINARY POINT TEMPS/POPS... SHV 60 70 48 68 / 100 50 0 0 MLU 64 69 50 67 / 100 60 20 0 TXK 56 68 46 66 / 100 30 0 0 TYR 56 72 46 68 / 60 20 0 0 LFK 60 71 48 70 / 100 50 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH TONIGHT FOR MUCH OF SOUTHERN ARKANSAS EAST OF A LINE FROM TEXARKANA TO HOPE. LA...FLOOD WATCH TONIGHT FOR ALL LOUISIANA ZONES. OK...NONE. TX...FLOOD WATCH TONIGHT FOR THE DEEP EAST TEXAS LAKES AREA. && ELEVEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 4 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...GENERALLY WEST OF A LINE FROM TEXARKANA ARKANSAS TO TYLER TEXAS. THE REST OF THE AREA WILL BE IN A SLIGHT RISK. A SQUALL LINE PRODUCING SHOWERS AND STRONG THUNDERSTORMS WILL MOVE INTO NORTHEAST TEXAS BY 500 PM...TRACKING EASTWARD ACROSS MUCH OF THE AREA DURING THE LATE AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. ISOLATED TORNADOES CAN NOT BE RULED OUT AS WELL. THUS THE MEDIA...EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND A FEW THUNDERSTORMS WILL BE IN PROGRESS MAINLY OVER THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA FRIDAY MORNING...BUT WILL GRADUALLY PUSH EAST OF THE AREA DURING THE DAY AS DRIER AIR IS FILTERED INTO THE REGION FROM THE WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 4 W YANTIS 32.93N 95.64W
03/04/2004 WOOD TX CO-OP OBSERVER
TREES DOWN
0425 PM TSTM WND DMG ALBA 32.79N 95.64W
03/04/2004 WOOD TX LAW ENFORCEMENT
TREES DOWN
0455 PM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
03/04/2004 FRANKLIN TX LAW ENFORCEMENT
TREES DOWN
0500 PM TSTM WND DMG BOGATA 33.47N 95.21W
03/04/2004 RED RIVER TX LAW ENFORCEMENT
TREES DOWN
0540 PM TSTM WND DMG WHITEHOUSE 32.23N 95.22W
03/04/2004 SMITH TX LAW ENFORCEMENT
NUMEROUS ROOFS BLOWN OFF HOUSES
&&
PARKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG GILMER 32.73N 94.95W
03/04/2004 UPSHUR TX LAW ENFORCEMENT
TREES DOWN
0535 PM TSTM WND DMG 8 N NEW BOSTON 33.58N 94.42W
03/04/2004 BOWIE TX LAW ENFORCEMENT
TREES DOWN
0545 PM TSTM WND DMG HENDERSON 32.16N 94.80W
03/04/2004 RUSK TX LAW ENFORCEMENT
TREES DOWN
0550 PM TSTM WND DMG ASHDOWN 33.67N 94.13W
03/04/2004 LITTLE RIVER AR LAW ENFORCEMENT
TREES DOWN
0555 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
03/04/2004 SEVIER AR LAW ENFORCEMENT
TREES DOWN
&&
PARKERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 742 PM CST THU MAR 4 2004 ARZ050-051-059-060-070-071-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>153-165-166-050200- ANGELINA-BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HEMPSTEAD- HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS- NACOGDOCHES-PANOLA-RED RIVER TX-RUSK-SAN AUGUSTINE-SEVIER-SHELBY- SMITH-TITUS-UPSHUR-WOOD- 742 PM CST THU MAR 4 2004 TORNADO WATCH HAS BEEN CLEARED FOR ALL OF NORTHEAST TEXAS...AND FOR MCCURTAIN COUNTY IN OKLAHOMA...AND IN ARKANSAS WEST OF A LINE FROM HOPE TO LEWISVILLE ARKANSAS. ARZ061-072-LAZ001>004-010>012-050300- BIENVILLE-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-NEVADA- RED RIVER LA-WEBSTER- 742 PM CST THU MAR 4 2004 A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM CST FOR NORTHWEST LOUISIANA. ARZ073-LAZ005-006-013-014-050500- JACKSON-LINCOLN-OUACHITA-UNION AR-UNION LA- 742 PM CST THU MAR 4 2004 A TORNADO WATCH CONTINUES IN EFFECT UNTIL 11 PM FOR NORTH CENTRAL LOUISIANA...AND UNION COUNTY IN ARKANSAS. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 S MINERAL SPRINGS 33.86N 93.92W
03/04/2004 HOWARD AR EMERGENCY MNGR
TREES DOWN
0620 PM TSTM WND DMG DIERKS 34.12N 94.02W
03/04/2004 HOWARD AR EMERGENCY MNGR
TREES DOWN
0625 PM TSTM WND DMG HALLSVILLE 32.50N 94.58W
03/04/2004 HARRISON TX LAW ENFORCEMENT
TREES DOWN
0655 PM TSTM WND DMG 5 N CARTHAGE 32.22N 94.34W
03/04/2004 PANOLA TX LAW ENFORCEMENT
TREES DOWN
0658 PM TSTM WND DMG 5 W HOPE 33.67N 93.68W
03/04/2004 HEMPSTEAD AR TRAINED SPOTTER
TREES DOWN
0730 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
03/04/2004 CADDO LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
PARKERThe Shreveport radar (KSHV), 95 km away, was scanning. The volume nearest the first event began at 02:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387520.